Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 371, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 19, 2003, 4:03 AM CDT for Tunica County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 4:03 AM CDT (09:03 UTC)
- Expired
- Jul 19, 2003, 4:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tunica County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2986 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
915 WUUS54 KMEG 190903 SVRMEM MSC143-190945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CDT SAT JUL 19 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUNICA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 445 AM CDT. * AT 359 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PRICHARD...MOVING SOUTH AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 445 AM CDT INCLUDE... PRICHARD...NORTH TUNICA... LITTLE TEXAS... DUBBS... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3481 9044 3455 9051 3452 9023 3483 9024 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:23 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 19, 3:23 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 323 AM CDT SAT JUL 19 2003 SEVERE THUNDERSTORM WATCH 763 WILL CONTINUE IN EFFECT UNTIL 7 AM THIS MORNING OVER WESTERN COUNTIES OF THE MID SOUTH IN NORTHEAST ARKANSAS. THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE SOUTHWARD OUT OF CENTRAL MISSOURI AND INTO WESTERN PARTS OF THE MID SOUTH THROUGH THIS MORNING PAST SUNRISE. THE UPPER PATTERN WILL BE INCREASINGLY AMPLIFIED FOR THE NEXT SEVERAL DAYS AS A RIDGE PERSISTS IN THE WEST AND A SERIES OF SHORT WAVES AND UPPER LEVEL IMPULSES CARVE AN UNSEASONABLY DEEP TROF IN THE EAST. AT THE SURFACE TODAY WILL BE AN ILL DEFINED PRESSURE PATTERN WITH A COMPLICATED ARRAY OF RAIN COOLED AIR...OLD OUTFLOW BOUNDARIES AND A WEAK STATIONARY FRONT EXTENDING FROM A WEAK LOW OVER SOUTHERN KANSAS SOUTHEASTWARD TO NORTH MISSISSIPPI. IN THE MOIST UNSTABLE ATMOSPHERE CONTINUED DEVELOPMENT OF SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE MID SOUTH THROUGH THIS MORNING WITH THE SUPPORT OF AN UPPER WAVE DROPPING SOUTHWARD FROM THE MID MISSISSIPPI VALLEY. SCATTERED DIURNAL CONVECTION CAN BE EXPECTED THIS AFTERNOON. THE WAVE WILL DROP SOUTH OF THE MID SOUTH AREA TONIGHT AS THE WEAK STATIONARY FRONT WASHES OUT. THE RESULT WILL BE DRIER WEATHER OVER THE REGION TONIGHT AND SUNDAY. HOWEVER A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION LATE MONDAY AND MONDAY NIGHT. .MEG...NONE.
Hazardous weather outlook, Jul 19, 3:55 AM CDT, 8 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-200900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 AM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WESTERN COUNTIES OF THE MID SOUTH MAINLY THIS MORNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERNMOST TIER OF COUNTIES IN NORTHEAST ARKANSAS FROM PHILLIPS COUNTY NORTHWARD TO RANDOLPH COUNTY UNTIL 7 AM CDT THIS MORNING. SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE MID SOUTH FOR THE REMAINDER OF TODAY. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Jul 18, 10:27 PM CDT, 5 hours 36 minutes before
ARZ026-190345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1027 PM CDT FRI JUL 18 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR BROOKLAND AT 1027 PM CDT... MOVING SOUTH AT 20 MPH. PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY...BROOKLAND AND JONESBORO...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 12:49 AM CDT, 3 hours 14 minutes before
ARZ008-190615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1249 AM CDT SAT JUL 19 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST OF MAYNARD AT 1249 AM CDT...MOVING SOUTHEAST AT 30 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.